View Full Version : Seroquel and sleep


The_Colossus
10-16-07, 12:36 PM
Brief History: I've been Bi for 4 years, only manic once, possibly induced by beign on antidepressants. I've been taking Lithium, Lamitagine and Seroquel for years.

Seroquel makes me feel tired and lathargic for the whole next day, this even exists at 25mg, but to a very small degree, its much more amplified if have to wake up early in the morning. The problem with stopping it is Im addicted to it. If I stop I won't be able to sleep, if I take sleeping pills to compensate for this I'll still feel feverish and sick for weeks.

Do people have other experiences stopping seroquel? If I were to stop would the sypmtoms and insomnia eventually go away? Çause Im not sure I'd be able to handle a regular 9-5 job for 50 weeks in the year. In the past even when my mood was good and I had a regular sleeping pattern I slowly got worn down from working a full-time job and I know serquel is a contriubtor for this.

Matt S.
10-16-07, 12:42 PM
I had the seorquel expeience recently, I cut it down into halves for a week and then quarters and I have occasional sleep issues that I think " time to break out the old seroquel" but I try to focus on my breathing only and it helps me sleep well. Try to cut the dose down every 1 ot 2 weeks until you are at 1/4 of a 25 mg tablet and see if that helps.

Welcome to Addforums by the way

The_Colossus
10-16-07, 02:11 PM
How do you break the 25mg pills? There small and annoyingly round.

justhope
10-16-07, 02:46 PM
Welcome.

I would talk to your doctor about any med changes with Seroquel, since it's a blood level med and that is one of the "warnings" on the labels.
I don't know that you are "addicted" to it...perhaps it's because when you attempt to cut down, you cycle up again, not that you are addicted to them?

If they make you tired at a low dose, then after talking to your doctor and you share the issue perhaps you can try a different med?

I have the opposite problem. I don't want to take my meds to sleep. I also take Lamicatal which is wonderful for the depression, but I still had issues wiht the mania. I tried Risperdal for this and had the same issue as you. So I stopped taking them, and didn't talk to my doctor, it got worse and finally I talked to him and he said since I am "med" sensitve then he would try me on Neurontin which will help wiht the mania and sleep but has milder side effects compared to others ...I am on that trial now..seems to be better than the other?

Skully
10-16-07, 05:21 PM
My pdoc prescribed Seroquel for the purpose of sleep. I take 25mg HS and if I don't get a full 8 hours of sleep, I feel really drowsy the next day. Talk to your pdoc/primary about the addition and it making you sleepy. That is the best way to go.

adhdogwalker
10-29-07, 10:55 PM
Just posted in the other thread about Seroquel, but I'll add this here. I'm on 150 mg. currently and even if I go to bed late and only sleep for 4 hours, I have no trouble getting up the next morning. I have never felt drowsy from it. That said, I'm Bipolar and ADHD. I've been severely hyperactive my entire life, so perhaps that's the reason it doesn't sedate me. I also exercise all day long (I'm a dogwalker) so perhaps the intense daily exercise negates any sedating effects it might have.

ozchris
10-29-07, 11:30 PM
Just posted in the other thread about Seroquel, but I'll add this here. I'm on 150 mg. currently and even if I go to bed late and only sleep for 4 hours, I have no trouble getting up the next morning. I have never felt drowsy from it. That said, I'm Bipolar and ADHD. I've been severely hyperactive my entire life, so perhaps that's the reason it doesn't sedate me. I also exercise all day long (I'm a dogwalker) so perhaps the intense daily exercise negates any sedating effects it might have.
How long have you been on the seroquel? Do you take stimulants for you ADD?

I think it's pretty common for people to be on 150mg-200mg of seroquel, the few people I know that are on it are schizophrenics though.

25mg wipes me out I couldn't imagine 150 :O meds can sure effect people differently.

QueensU_girl
10-30-07, 12:23 AM
Seroquel probably should cause sedation.
It would put someone like me into a coma. ;)

Not sure what it's half-life is, if that's what you're getting at.

If you want to do a 'taper', ask your doctor if it comes in a liquid. (They can look this up.)

Liquid meds are designed for pediatric and geriatric dosing (G-tubes, etc). A liquid format should allow you to reduce the dosage better than trying to pulverize your pill into small pieces.

If it does not come in a liquid, maybe the pharmacist can figure out a way to make a solution or suspension from it. (Called "compounding", i think.)

NB I would not advise doing a Taper w/o you Doc knowing, and getting his/her advice on how to do it. They do this sort of thing all the time. It's their job to know how.

QueensU_girl
10-30-07, 12:32 AM
re: addiction

Just Hope is correct.

It's is not addiction (in the true sense).

What you are talking about is a "withdrawal syndrome". That is probably normal and to be expected if you d/c the drug w/o a 'taper'!

adhdogwalker
10-30-07, 09:10 PM
In response to your question OzChris: I've been taking it since September. New psychiatrist just upped the Adderall to 50 mg. XR and told me to take 10 mg. IR as a booster if I really have to concentrate on something or sit still. We're adjusting the Adderall and Seroquel until my next appt. in 2 weeks and then he's adding Lamictal. I'm a lot better than I was in August when I didn't sleep for a month, and I really thought my moods were evening out, but I started getting really agitated again a few weeks ago and I'm starting to get manic again-- this time I've been trading stocks and can't stop watching the stock market and doing financial research. Even though I'm really excited about this, there is another part of me that realizes this is completely out of character (I'm not a gambler)-- I'm very artistic and usually involved in some sort of creative enterprise. I guess this is what happens when bipolar people read articles on MSN Money called "How to Start Investing with $100." I am not joking, that's what precipitated this spree. The adderall is actually helping-- before the dose increase last wednesday, I was much worse and could barely work because I wanted to run back to apartment and check on my stocks. Now, I only check them when I actually have a break in my day (although I spend the entire day thinking about them). However, as soon as all the meds wear off my energy level sky rockets and I end up staying up all night doing investment research. I have to write myself notes to remember to take the Seroquel and even then it's hard to fall asleep.

ozchris
10-30-07, 09:16 PM
That's too bad dogwalker :( hopefully you find the Lamictal works, I've known heaps of people that have benefited from it so hopefully you have some luck

adhdogwalker
11-01-07, 09:06 PM
Thanks OzChris! I will let you all know how it works out. I'm a little nervous to begin taking it a) because I'm having so much fun right now! and b) I've had so many experiences with meds having bizarre effects on me that I never know what to expect.

xmda001
07-03-09, 07:14 AM
In response to adhdogwalker I too wake up every single morning at 8am and out of bed straight away. I take 300mg nocte

brianch
07-15-10, 12:38 PM
Hi. I'm newly registered so I can post, but have been reading these forums for years.

I have experienced the same experiences with Seroquel as the OP. The next day I am extremelly lethargic and find it hard to get myself moving. This is just my third day on the med, however, so I am hoping my body gets used to it and starts to adjust. I hope.